Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A conjecture of M. Golomb on optimal and nearly-optimal linear approximation


Authors: Wolfgang Dahmen and Ernst Gorlich
Journal: Bull. Amer. Math. Soc. 80 (1974), 1199-1202
MSC (1970): Primary 42A08; Secondary 41A25, 41A35, 41A50
DOI: https://doi.org/10.1090/S0002-9904-1974-13676-1
MathSciNet review: 0355447
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. D. L. Berman, On the impossibility of constructing a linear polynomial operator furnishing an approximation of the order of best approximation, Dokl. Akad. Nauk SSSR 120 (1958), 1175-1177. (Russian) MR 20 #5387. MR 98941
  • 2. E. W. Cheney, Introduction to approximation theory, McGraw-Hill, New York, 1966. MR 36 #5568; MR 222517
  • 3. M. Golomb, Optimal and nearly-optimal linear approximations, Approximation of Functions (ed. by H. L. Garabedian), Elsevier, Amsterdam, 1965, pp. 83-100. MR 34 #1767. MR 201889
  • 4. G. H. Hardy and J. E. Littlewood, Some new properties of Fourier-constants, Math. Ann. 97 (1927), 158-208. MR 1512359
  • 5. J. Marcinkiewicz, Quelques remarques sur l'interpolation, Acta Litt. Acad. Sci. Szeged 8 (1937), 127-130.
  • 6. S. M. Nikol'skiĭ, On linear methods of summation of Fourier series, Izv. Akad. Nauk SSSR Ser. Mat. 12 (1948), 259-278. (Russian) MR 10, 247. MR 27084
  • 7. N. A. Sapogov, Norms of linear polynomial operators, Dokl. Akad. Nauk SSSR 143 (1962), 1286-1288 = Soviet Math. Dokl. 3 (1962), 602-604. MR 25 #381b. MR 136921
  • 8. S. Sidon, Über Fourier-Koeffizienten, J. London Math. Soc. 13 (1938), 181-183.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 42A08, 41A25, 41A35, 41A50

Retrieve articles in all journals with MSC (1970): 42A08, 41A25, 41A35, 41A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1974-13676-1

American Mathematical Society